Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 48, NWS Jackson, MS

February 16, 2001Choctaw County, Montgomery County, Webster County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 16, 2001, 12:37 PM CST for Choctaw County, Montgomery County, Webster County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 16, 2001, 12:37 PM CST (18:37 UTC)
Expired
Feb 16, 2001, 1:30 PM CST
In force
53 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Choctaw County, MS, Montgomery County, MS, Webster County, MS

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 16, 10:00 AM CSTTornado WatchSPC5 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2001-02-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 261 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2001-02-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
261 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
649 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
205 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 161838
SVRJAN
MSC019-097-155-161930-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1237 PM CST FRI FEB 16 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI
  CHOCTAW COUNTY IN CENTRAL MISSISSIPPI
  MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI

* UNTIL 130 PM CST

* AT 1237 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  A LINE OF SEVERE THUNDERSTORMS ENTERING MONTGOMERY COUNTY...MOVING 
  NORTHEAST AT 65 MPH.

* THE SEVERE THUNDERSTORMS WILL...
  BE NEAR EUPORA AT 1255 PM CST
  BE NEAR MABEN...MATHISTON AT 100 PM CST

A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY
FROM SEVERE THUNDERSTORMS.

DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO
TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS

56

LAT...LON 3360 8902 3374 8906 3372 8935 3366 8963
          3355 8971 3350 8977 3344 8974 3341 8964
          3331 8964 3328 8956 3354 8908 3357 8907
          3357 8902

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 10:30 AM CST, 2 hours 7 minutes earlier.

Area forecast discussion, Feb 16, 10:30 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1030 AM CST FRI FEB 16 2001

UPDATED ZONES TO INCLUDE TORNADO WATCH WORDING AND TWEAK THE SEVERE
WORDING A BIT IN ALL ZONES.

.JAN...
MS...NONE.
LA...NONE.
AR...NONE.
32

In the hours before

Local storm report, Feb 16, 12:13 PM CST, 24 minutes before
JANWRKLSR 000
TTAA00 KJAN DDHHMM

PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1213 PM CST FRI FEB 16 2001

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1130 AM    YAZOO CITY                MS   WIND DAMAGE
02/16/01   YAZOO                          NUMEROUS TREES DOWN
                                          REPORTED BY YAZOO P.D.
Special weather statement, Feb 16, 12:28 PM CST, 9 minutes before
LAZ008-009-015-016-023>026-MSZ018-019-025>044-048>050-053>056-059>
065-072-162100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1228 PM CST FRI FEB 16 2001

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION
OF TORNADO WATCH 22. COUNTIES AND PARISHES CLEARED INCLUDE:

IN NORTHEAST LOUISIANA:
WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA...FRANKLIN LA...
TENSAS...CATAHOULA...CONCORDIA...

IN NORTH MISSISSIPPI:
BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...WASHINGTON...

IN CENTRAL MISSISSIPPI:
HUMPHREYS...ISSAQUENA...SHARKEY...YAZOO...WARREN...

THIS INCLUDES THE CITIES OF...BELZONI...CLEVELAND...GREENVILLE...
GREENWOOD...GRENADA...HARRISONBURG...INDIANOLA...LAKE PROVIDENCE...
MAYERSVILLE...OAK GROVE...RAYVILLE...ROLLING FORK...ST JOSEPH...
TALLULAH...VICKSBURG...VIDALIA...WINNSBORO...YAZOO CITY...

TORNADO WATCH 22 REMAINS VALID UNTIL 300 PM CST FRIDAY FOR THE
FOLLOWING COUNTIES:

IN NORTH MISSISSIPPI:
CARROLL...MONTGOMERY...WEBSTER...CLAY...LOWNDES...CHOCTAW...
OKTIBBEHA...

IN CENTRAL MISSISSIPPI:
HOLMES...ATTALA...WINSTON...NOXUBEE...MADISON MS...LEAKE...HINDS...
RANKIN...SCOTT...CLAIBORNE...COPIAH...SIMPSON...SMITH...JEFFERSON...

IN SOUTH MISSISSIPPI:
ADAMS...FRANKLIN MS...LINCOLN...LAWRENCE...JEFFERSON DAVIS...
COVINGTON...MARION...

THIS INCLUDES THE CITIES OF...ACKERMAN...BRANDON...BROOKHAVEN...
CANTON...CARROLLTON...CARTHAGE...COLLINS...COLUMBIA...COLUMBUS...
EUPORA...FAYETTE...FOREST...HAZLEHURST...JACKSON...KOSCIUSKO...
LEXINGTON...LOUISVILLE...MACON...MEADVILLE...MENDENHALL...
MONTICELLO...NATCHEZ...PORT GIBSON...PRENTISS...RALEIGH...
STARKVILLEb...WEST POINT...WINONA...

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 11:11 AM CSTSevere Thunderstorm WarningJANWarren49 min
Feb 16, 11:19 AM CSTSevere Thunderstorm WarningJANYazoo41 min
Feb 16, 11:26 AM CSTTornado WarningJANYazoo34 min
Feb 16, 11:41 AM CSTSevere Thunderstorm WarningJANClaiborne, Hinds34 min
Feb 16, 11:53 AM CSTSevere Thunderstorm WarningJANMadison52 min
Feb 16, 11:59 AM CSTTornado WarningJANYazoo31 min
Feb 16, 12:14 PM CSTSevere Thunderstorm WarningJANCopiah, Hinds, Rankin61 min
Feb 16, 12:18 PM CSTSevere Thunderstorm WarningJANAttala57 min
Feb 16, 12:33 PM CSTSevere Thunderstorm WarningJANLeake57 min
Feb 16, 12:55 PM CSTSevere Thunderstorm WarningJANNeshoba, Oktibbeha, Winston50 min
Feb 16, 1:04 PM CSTSevere Thunderstorm WarningJANScott41 min
Feb 16, 1:13 PM CSTSevere Thunderstorm WarningJANClay47 min
Feb 16, 1:18 PM CSTTornado WarningJANOktibbeha27 min
Feb 16, 1:24 PM CSTSevere Thunderstorm WarningJANKemper, Lowndes, Noxubee51 min
Feb 16, 1:40 PM CSTSevere Thunderstorm WarningJANCopiah, Lincoln50 min
Feb 16, 1:40 PM CSTSevere Thunderstorm WarningJANSimpson50 min
Feb 16, 1:51 PM CSTTornado WarningJANLowndes19 min
Feb 16, 2:02 PM CSTSevere Thunderstorm WarningJANJasper, Smith43 min
Feb 16, 2:20 PM CSTTornado WarningJANJasper40 min
Feb 16, 2:24 PM CSTSevere Thunderstorm WarningJANNewton36 min
Feb 16, 2:36 PM CSTSevere Thunderstorm WarningJANLauderdale39 min
Feb 16, 2:38 PM CSTSevere Thunderstorm WarningJANJefferson Davis, Lawrence52 min
Feb 16, 2:41 PM CSTTornado WarningJANClarke49 min
Feb 16, 2:45 PM CSTSevere Thunderstorm WarningJANSmith30 min
Feb 16, 2:56 PM CSTSevere Thunderstorm WarningJANMarion39 min
Feb 16, 3:03 PM CSTTornado WarningJANLauderdale27 min
Feb 16, 3:10 PM CSTTornado WarningJANJefferson Davis, Marion35 min
Feb 16, 3:29 PM CSTTornado WarningJANCovington, Lamar41 min
Feb 16, 3:33 PM CSTSevere Thunderstorm WarningJANMarion42 min
Feb 16, 3:41 PM CSTSevere Thunderstorm WarningJANJasper34 min
Feb 16, 3:47 PM CSTTornado WarningJANJones43 min
Feb 16, 4:06 PM CSTSevere Thunderstorm WarningJANForrest, Lamar39 min
Feb 16, 4:21 PM CSTTornado WarningJANClarke, Jasper39 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.